My worry is the other pain killer tramadol which runs out tomorrow. Chatting to friends and doing some research on-line the side effects seem nasty when you stop taking tramadol.
Tramadol hydrochloride (Ultram, Tramal) is a centrally acting opioid analgesic, used in treating moderate to severe pain. The drug has a wide range of applications, including treatment for restless legs syndrome and fibromyalgia. It was developed by the pharmaceutical company Grünenthal GmbH in the late 1970s.
Wikipedia suggests the following effects of coming off Tramadol.
Tramadol is associated with the development of physical dependence and a severe withdrawal syndrome.
Tramadol causes typical opiate-like withdrawal symptoms as well as atypical withdrawal symptoms including seizures. The atypical withdrawal symptoms are probably related to tramadol's effect on serotonin and norepinephrine re-uptake. Symptoms may include those of SSRI discontinuation syndrome, such as anxiety, depression, anguish, severe mood swings, aggressiveness, brain "zaps", electric-shock-like sensations throughout the body, paresthesias, sweating, palpitations, restless legs syndrome, sneezing, insomnia, tremors, and headache among others. In most cases, tramadol withdrawal will set in 12–20 hours after the last dose, but this can vary. Tramadol withdrawal lasts longer than that of other opioids; seven days or more of acute withdrawal symptoms can occur as opposed to typically three or four days for other codeine analogues.
I have to be honest and say that I am a little scared about what may or may not happen.